Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Shaking hand and wet body after stopping long-term use of cough syrup. What is the problem?

one of my friend had consumed cough syrupy for 8 he stoped drinking all those..when he stoped drinking the whole body become wet daily at night when he goes to sleep .then soon that also stoped before while eating his hand is to shake..that also become normal.but now the problem is when he drink water are eat some thing from neck to bottom of stomach it get pain...i would like to know wht is the solution for thid...and wht is problem.....
Asked On : Tue, 25 Sep 2012
Answers:  1 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Consuming cough syrup for 8 months is not indicated for any type of cough. Cough syrup is mainly used to suppress the cough for some time till the body recover and cough finishes. I don't think thus can be prescribed for so long. Did your friend drinking the cough syrup for addiction purpose or for some cough??

Another important thing is that many cough syrup has very high alcohol content in it. Because of using this type of cough syrup for long time can lead to some type of alcohol dependence and when your friend suddenly stop taking that he starts having the withdrawal symptoms. Excessive sweating and shaky hands can be the feature of the alcohol withdrawal which may be your friend is suffering from. You don not need to panic because it will start regressing after few days if it is because of withdrawal.

Thanks and take care.
Answered: Wed, 26 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor